question-icon

What is the dosage of Tagamet for digestive issues?

default
Posted on Tue, 31 May 2016
Question: My wife has had stomach problems for years and tagamet is the only med that helps. they have been very bad for a couple of weeks but I can't get her to see her doctor. She has been in bed for two days and is only drinking Carnation Breakfast and will not eat anything. She is stuborn as a mule and says there is nothing the doctors can do. Can she be taking too much tagamet? XXXXXXX
doctor
Answered by Dr. Indranil Ghosh (25 minutes later)
Brief Answer:
Tagamet may cause psychological problems

Detailed Answer:
Hi.
Welcome to HCM
Thanks for your query.

Tagamet has known effects on brain and can very well cause confusion, somnolence, anxiety and depression. So some of her symptoms can be explained by tagamet.

However, it may not be the sole cause. Her chronic illness, probably irritable bowel syndrome could have also taken a toll on her mental state.

She needs to consult her doctor, possibly change to another medicine and also some antidepressants to tide over this phase.

Needless to say, family support is essential, which she is getting appropriately.

Hope this helps.
Regards
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Indranil Ghosh

Oncologist

Practicing since :2004

Answered : 1563 Questions

premium_optimized

The User accepted the expert's answer

Share on
What is the dosage of Tagamet for digestive issues?

Brief Answer: Tagamet may cause psychological problems Detailed Answer: Hi. Welcome to HCM Thanks for your query. Tagamet has known effects on brain and can very well cause confusion, somnolence, anxiety and depression. So some of her symptoms can be explained by tagamet. However, it may not be the sole cause. Her chronic illness, probably irritable bowel syndrome could have also taken a toll on her mental state. She needs to consult her doctor, possibly change to another medicine and also some antidepressants to tide over this phase. Needless to say, family support is essential, which she is getting appropriately. Hope this helps. Regards